Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS Lake Charles, LA

December 24, 2012

NWS Lake Charles, LA issued this small craft advisory at Dec 24, 2012, 2:19 PM CST. It took effect at Dec 25, 2012, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 2:19 PM CST (20:19 UTC)
In effect from
Dec 25, 2012, 6:00 AM CST
Expired
Dec 26, 2012, 6:00 AM CST
In force
24 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS74 KLCH 242019
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 PM CST MON DEC 24 2012

...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA BY LATE
TONIGHT AND EARLY TUESDAY MORNING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS EAST TEXAS AND LOUISIANA
ON TUESDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHERLY WINDS WILL
DEVELOP TONIGHT AND TUESDAY MORNING. ON TUESDAY AFTERNOON...AS THE
LOW MOVES OFF TO THE EAST...IT WILL PULL A COLD FRONT ACROSS THE
COASTAL WATERS...WITH STRONG NORTH WINDS DEVELOPING IN ITS WAKE.

GMZ450-452-455-470-472-475-251100-
/O.NEW.KLCH.SC.Y.0041.121225T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
219 PM CST MON DEC 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON CST
WEDNESDAY. 

* WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS
  BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS ON TUESDAY AFTERNOON. ROUGH SEAS 4 FEET NEAR SHORE
  TO 10 FEET WELL OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
4 follow-up statements
450 
WHUS74 KLCH 250515
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1115 PM CST MON DEC 24 2012

...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA BY LATE
TONIGHT AND EARLY TUESDAY MORNING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS EAST TEXAS AND LOUISIANA
ON TUESDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHERLY WINDS WILL
DEVELOP TONIGHT AND TUESDAY MORNING. ON TUESDAY AFTERNOON...AS
THE LOW MOVES OFF TO THE EAST...IT WILL PULL A COLD FRONT ACROSS
THE COASTAL WATERS...WITH STRONG NORTH WINDS DEVELOPING IN ITS
WAKE.

GMZ430-432-435-252200-
/O.EXB.KLCH.SC.Y.0041.121225T1500Z-121226T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1115 PM CST MON DEC 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 AM CST
WEDNESDAY. 

* WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS
  BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS ON TUESDAY AFTERNOON. LAKE AND BAY WATERS WILL BE
  ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-470-472-475-252200-
/O.CON.KLCH.SC.Y.0041.121225T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1115 PM CST MON DEC 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
NOON CST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
NOON CST WEDNESDAY. 

* WINDS AND SEAS: TUESDAY MORNING SOUTH WINDS AROUND 20 KNOTS 
  BECOMING WEST THEN NORTHWEST AT 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS ON TUESDAY AFTERNOON. ROUGH SEAS 4 FEET NEAR 
  SHORE TO 10 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
294 
WHUS74 KLCH 252046
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CST TUE DEC 25 2012

...STRONG NORTHERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM
OVER THE LOWER MISSISSIPPI VALLEY AND A CANADIAN HIGH PRESSURE
SYSTEM BUILDING DOWN FROM THE NORTH...WILL PRODUCE STRONG
NORTHERLY WINDS TONIGHT INTO WEDNESDAY MORNING. THESE STRONG
OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING
LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS.

GMZ430-432-435-260615-
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/
/O.NEW.KLCH.LO.Y.0008.121226T0000Z-121226T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
246 PM CST TUE DEC 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 6 AM CST WEDNESDAY. 

* WINDS AND SEAS: NORTHWEST AROUND 20 KNOTS WITH LOCALLY HIGHER
  GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH.

* LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS
  PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN
  LOWER LOW WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-260615-
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
246 PM CST TUE DEC 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY. 

* WINDS AND SEAS: NORTHWEST AT 20 TO 30 KNOTS WITH LOCALLY HIGHER
  GUSTS THROUGH WEDNESDAY MORNING. ROUGH SEAS 4 FEET NEAR SHORE TO 10
  FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
250 
WHUS74 KLCH 260239
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CST TUE DEC 25 2012

...STRONG NORTHERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM
OVER THE LOWER MISSISSIPPI VALLEY AND A CANADIAN HIGH PRESSURE
SYSTEM BUILDING DOWN FROM THE NORTH...WILL PRODUCE STRONG
NORTHERLY WINDS TONIGHT INTO WEDNESDAY MORNING. THESE STRONG
OFFSHORE WINDS WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING
LOW WATER CONDITIONS FOR THE COASTAL LAKES AND BAYS.

GMZ450-452-455-470-472-475-261200-
/O.UPG.KLCH.SC.Y.0041.000000T0000Z-121226T1800Z/
/O.NEW.KLCH.GL.W.0004.121226T0239Z-121226T1200Z/
/O.NEW.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
839 PM CST TUE DEC 25 2012

...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY.  

* WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY
  HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 KNOTS
  THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 10 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-261200-
/O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
839 PM CST TUE DEC 25 2012

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH.

* LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS 
  PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN 
  LOWER LOW WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
223 
WHUS74 KLCH 261034
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CST WED DEC 26 2012

...STRONG NORTHERLY WINDS EXPECTED THIS MORNING...

.THE PRESSURE GRADIENT BETWEEN A DEPARTING LOW PRESSURE SYSTEM
OVER THE TENNESSEE VALLEY AND A CANADIAN HIGH PRESSURE SYSTEM BUILDING
DOWN FROM THE NORTH...WILL MAINTAIN STRONG NORTHERLY WINDS
THIS MORNING....DIMINISHING THIS AFTERNOON. THESE STRONG OFFSHORE WINDS 
WILL ALSO PUSH WATER AWAY FROM THE COAST PRODUCING LOW WATER
CONDITIONS FOR THE COASTAL LAKES AND BAYS.

GMZ450-452-455-470-472-475-261800-
/O.CON.KLCH.GL.W.0004.000000T0000Z-121226T1200Z/
/O.CON.KLCH.SC.Y.0042.121226T1200Z-121226T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
434 AM CST WED DEC 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM TO NOON CST WEDNESDAY.

* WINDS AND SEAS: NORTHWEST AT 25 TO 35 KNOTS WITH LOCALLY 
  HIGHER GUSTS THROUGH WEDNESDAY MORNING. WINDS OF 15 TO 25 
  KNOTS THROUGH NOON WEDNESDAY. ROUGH SEAS 4 FEET NEAR SHORE TO 
  10 FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-261800-
/O.CON.KLCH.LO.Y.0008.000000T0000Z-121226T1800Z/
/O.CON.KLCH.SC.Y.0041.000000T0000Z-121226T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
434 AM CST WED DEC 26 2012

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* WINDS AND SEAS: NORTHWEST WINDS OF 15 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS TONIGHT. LAKE AND BAY WATERS WILL BE ROUGH. 

* LOW WATER: TIDES WILL BE AROUND 2 FEET BELOW PREDICTED LEVELS 
  PRODUCING ACTUAL TIDE READINGS BETWEEN (-1) AND (-2) FEET MEAN 
  LOWER LOW WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:12 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 24, 12:12 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1212 PM CST MON DEC 24 2012

.AVIATION...A WEAK COLD FRONT IS NEARLY THROUGH THE AREA AND IS
FILTERING IN DRIER AIR WITH VFR CONDITIONS. WINDS SHOULD DIMINISH DURING
THE AFTERNOON. MVFR CIGS RETURN LATE THIS AFTERNOON FOR LCH AND THIS
EVENING FOR BPT AS THE BOUNDARY LIFTS NORTH AS A WARM FRONT.

THE POLAR JET WHICH HAS BEEN NEARBY FOR SEVERAL DAYS BECOMES
QUITE ACTIVE LATE TONIGHT WITH AN ASSOCIATED FRONTAL WAVE IN EAST
TEXAS DRAGGING ACROSS NORTHERN LOUISIANA ON CHRISTMAS AND PUTTING
THE AREA IN A FAVORABLE WARM SECTOR FOR SEVERE TSTMS.

AFTER MIDNIGHT KEEPING MENTION OF A PROBABILITY FOR IFR VIS AND
MVFR CIGS WITH TSTMS. WILL GO WITH PREDOMINANT MVFR CONDITIONS AND
GUSTY WINDS IN THE TAFS AFTER DAYBREAK. DAMAGING WINDS AND
TORNADOES WILL BE POSSIBLE ON CHRISTMAS DAY.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 940 AM CST MON DEC 24 2012/

UPDATE...
WEAK FRONTAL SYSTEM MOVING SLOWLY TOWARD THE I-10 CORRIDOR. MIGHT
BE ENOUGH MOISTURE TO SQUEEZE OUT A SHOWER OR TWO NEAR THE COAST
AND OVER THE COASTAL WATERS...ALTHOUGH WATER VAPOR SHOWS UPPER
LEVEL DISTURBANCE DEPARTING THE REGION SHORTLY AND THIS SHOULD
HELP LIMIT DEVELOPMENT FOR THE REMAINDER OF THE AFTERNOON.
ADJUSTED POPS AND WINDS ACCORDINGLY WITH THE FRONTAL MOVEMENT AS
IT STALLS NEAR THE COAST.

MAIN EVENT IS SCHEDULED FOR LATER TONIGHT AND INTO THE DAY ON
CHRISTMAS AND WILL TAKE ANOTHER CLOSE LOOK AT THIS WITH THE
AFTERNOON PACKAGE.

RUA

PREV DISCUSSION... /ISSUED 605 AM CST MON DEC 24 2012/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. LCH RADAR SHOWING
JUST A FEW SHOWERS OVER ACADIANA EXITING EAST ASSOCIATED WITH
SHORTWAVE ENERGY ALOFT. SHORTWAVE TO ADVANCE COLD FRONT NOW OVER
CENTRAL LOUISIANA SOUTH INTO THE NORTHWEST GULF WHERE FEATURE IS
EXPECTED TO STALL. VERY LIMITED MOISTURE AVAILABLE FOR MENTIONABLE
PRECIP. SKIES CURRENTLY UNDER MVFR CLOUDINESS PARTICULARLY OVER
THE SOUTHERN PORTION OF THE AREA WILL GIVE WAY TO MOSTLY SUNNY
SKIES...VFR..AS THE DAY PROGRESSES.

FRONT WILL BEGIN TO MIGRATE NORTHWARD LATER TONIGHT AS A WARM FRONT.
WITH THE INCOMING FRONT...MVFR CLOUDS ARE EXPECTED TO ONCE AGAIN
DEVELOP ...ALONG WITH THE POTENTIAL FOR SOME SHOWER AND
THUNDERSTORM ACTIVITY. AT THIS TIME CARRYING A 6 HOUR PROB30 GROUP
FOR THIS POTENTIAL. INGREDIENTS APPEAR TO BE COMING TOGETHER FOR
SOME SEVERE THUNDERSTORMS AS THE MORNING PROGRESSES WITH DAMAGING
WINDS AS WELL AS TORNADOES.

MARCOTTE

PREV DISCUSSION... /ISSUED 453 AM CST MON DEC 24 2012/

DISCUSSION...
A COLD FRONT IS PUSHING THROUGH CENTRAL TEXAS AND NORTHWEST
LOUISIANA THIS MORNING. TEMPERATURES AHEAD OF THE FRONT ARE
RUNNING IN THE LOWER 60S DROPPING INTO 40S BEHIND THE FRONT. A FEW
SHOWERS CONTINUE ACROSS SOUTH CENTRAL LOUISIANA. BUT THIS ACTIVITY
IS EXPECTED TO END FOR A FEW HOURS WITH THE COLD FRONT EXPECTED
INTO THE COASTAL WATERS BY THIS AFTERNOON BEFORE STALLING. THERE
WILL BE A STRONG PUSH THAT WILL MOVE THIS FRONT BACK TO THE NORTH
BY EARLY THIS EVENING. THIS WILL SEE THE RETURN TO WARMER
TEMPERATURES BUT WILL ALSO SEE THE RETURN TO SHOWERS AND
THUNDERSTORMS. STORMS BECOMING NUMEROUS DURING THE OVERNIGHT
HOURS... AT THIS TIME THERE IS A THREAT THAT A FEW STORMS MAY
BECOME SEVERE WITH ISOLATED TORNADOES AND STRAIGHT LINE WINDS AND
HAIL POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL END DURING THE
LATE MORNING HOURS FOR SOUTHEAST TEXAS AND TOWARDS SUNSET FOR
SOUTH CENTRAL LOUISIANA AS THE NEXT COLD FRONT EXITS THE REGION.
STRONG SOUTHERLY WINDS WILL PICKUP IN THE COASTAL WATERS TOMORROW
MORNING AHEAD OF THE FRONT AND SWING AROUND TO THE NORTHWEST AS
THE FRONT PASSES TO THE EAST. RAINFALL TOTALS WITH THIS EXIT
SYSTEM LOOKS TO BRING AROUND 1/2 INCH TO ONE INCH IN MOST
LOCATIONS AND UPWARDS TO TWO TO THREE INCHES IN ISOLATED
LOCATIONS.

BY WEDNESDAY MORNING TEMPERATURES TO FALL BACK INTO THE 30S WITH
FREEZING TEMPERATURES EXPECTED BY THURSDAY MORNING OVER A LARGE
PORTION OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. STORMS RETURN
ON FRIDAY AS ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST.

MARINE INTEREST... A SMALL CRAFT ADVISORY AND A LOW WATER
ADVISORY WILL BE NEEDED FOR TUESDAY AS STRONG NORTHWEST WINDS WILL
MOVE ACROSS THE COASTAL WATERS. A GALE WARNING MAYBE BE POSTED FOR
THE OUTER WATERS.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  61  74  36  50 /  20  80  90  10  10
KBPT  76  61  74  35  49 /  20  80  90  10  10
KAEX  70  53  70  33  47 /  10  80  90  20  10
KLFT  75  62  73  38  50 /  20  80  90  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 24, 4:31 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 AM CST MON DEC 24 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-251045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
431 AM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
CLOUDY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AHEAD OF
A COLD FRONT THAT WILL MOVE INTO THE COASTAL WATERS BEFORE
STALLING. THIS FRONT WILL QUICKLY LIFT BACK TO THE NORTH WITH
SHOWERS AND THUNDERSTORMS BECOMING LIKELY TONIGHT AND NUMEROUS
OVERNIGHT. THERE IS A THREAT THAT SOME STORMS MAY BECOME SEVERE
WITH THE THREATS FROM ISOLATED TORNADOES... AND STRAIGHT LINE
WINDS DURING THE OVERNIGHT HOURS AND INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY THE THREAT FROM THE NEW APPROACHING COLD FRONT WILL
CONTINUE TO BE FROM TORNADOES AND STRAIGHT LINE WINDS. THE THREAT
WILL END FOR SOUTHEAST TEXAS AROUND THE NOON HOUR AND AROUND
SUNSET FOR SOUTH CENTRAL LOUISIANA.

MARINE INTEREST... A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY
WILL BE NEEDED FOR TUESDAY AS STRONG NORTHWEST WINDS WILL MOVE
ACROSS THE COASTAL WATERS. A GALE WARNING MAYBE BE POSTED FOR THE
OUTER WATERS.

MUCH COLD AIR SPILLING INTO THE REGION THROUGH MIDWEEK WITH STORMS
RETURNING TO THE FORECAST ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED LATE TONIGHT INTO TOMORROW.

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.